SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
71421516 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/12/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a right tka surgery, one (1) gii ps hi flex isrt sz 5-6 11 insert was not matching with the tibial plateau and was loose.The procedure was performed, after a greater than 30 min delay, using an equivalent s+n back-up.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: h11: the associated device was returned and evaluated.The visual inspection revealed that the device returned with slight deformations at the edges, scuffing and scratching, more than likely from attempt of insertion.No further testing can be conducted since there is damage hindering inspection/evaluation.The complaint description alleges product did not seat or mate in surgery.Plastic is easily distorted when attempting to implant, especially when the mating surface that is rigid and harder than the plastic (e.G.Titanium, cocr, etc.).Surface finish damage (e.G.Dings, scratches, scuffs, rubs, etc.) and critical feature distortion (e.G.Warping, twisting, rupturing, etc.) are sufficient to alter the measurement(s) during evaluation.For this reason, no dimensional analysis will be conducted.If additional complaints for this batch are submitted, this file will be reviewed for trending purposes.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, the final inspection includes the verification of part configuration per print.Parts should also be verified to be free of burrs, pits, sharp edges, nicks or damaged areas.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event includes but not limited to insertion technique.Based on this investigation, the need for corrective action is not indicated.